Alert archive / South Dakota / Wind Advisories in 2013

Wind Advisory 9, NWS Aberdeen, SD

March 17, 201318 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 17, 2013, 4:26 AM CDT for 18 counties in South Dakota. It took effect at Mar 17, 2013, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 4:26 AM CDT (09:26 UTC)
In effect from
Mar 17, 2013, 1:00 PM CDT
Expired
Mar 18, 2013, 7:00 PM CDT
In force
30 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WWUS73 KABR 170926
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
426 AM CDT SUN MAR 17 2013

...STRONG WINDS EXPECTED THIS AFTERNOON INTO MONDAY...

.A STORM SYSTEM WILL DEVELOP IN WESTERN NORTH DAKOTA TODAY AND
MOVE ACROSS SOUTHERN NORTH DAKOTA TONIGHT. GUSTY WINDS AHEAD OF
THIS SYSTEM WILL BE OUT OF THE SOUTH FOR MOST OF THE DAY...HOWEVER
STRONGER WINDS OUT OF THE NORTHWEST WILL FOLLOW A COLD FRONT
TONIGHT INTO MONDAY. A FEW SNOW SHOWERS MAY MIGRATE INTO THE AREA
ON THE BACKSIDE OF THIS SYSTEM...AND MAY RESULT IN TEMPORARY WHITE
OUT CONDITIONS...THOUGH THIS IS NOT EXPECTED TO BE WIDESPREAD. 

SDZ003-004-009-015-016-033>037-045-048-051-172130-
/O.NEW.KABR.WI.Y.0009.130317T1800Z-130318T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
426 AM CDT SUN MAR 17 2013 /326 AM MDT SUN MAR 17 2013/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 4 PM CDT /3 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 4 PM CDT /3 PM MDT/ MONDAY. 

* TIMING...STRONG SOUTH WINDS ARE EXPECTED TODAY...THOUGH THERE
  WILL BE A BRIEF LULL THIS EVENING AHEAD OF A COLD FRONT. BEHIND
  THE FRONT...NORTHWEST WINDS WILL INTENSIFY. WINDS WILL DIMINISH
  IN INTENSITY MONDAY AFTERNOON.

* WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 50 MPH ARE POSSIBLE BEHIND THE FRONT.

* IMPACTS...ANY SNOW SHOWERS THAT STRAY INTO THE AREA COULD RESULT
  IN WHITE OUT CONDITIONS...THOUGH THESE ARE NOT EXPECTED TO BE
  WIDESPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
5 follow-up statements
049 
WWUS73 KABR 172023
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
323 PM CDT SUN MAR 17 2013

...STRONG WINDS EXPECTED THROUGH MONDAY...

.A STRONG LOW PRESSURE AREA WILL MOVE ACROSS NORTHERN SOUTH DAKOTA
TONIGHT AND INTO NORTHEAST MINNESOTA BY LATE MONDAY AFTERNOON.
LIGHT SNOW AND LIGHT RAIN WILL DEVELOP ACROSS THE REGION THROUGH
THE EARLY EVENING...CHANGING TO ALL SNOW BY LATE EVENING. AS THE LOW
PRESSURE AREA MOVES BY AND A STRONG COLD FRONT FOLLOWS...VERY
STRONG NORTHWEST WINDS ALONG WITH MORE LIGHT SNOW SHOWERS WILL
MOVE IN BEHIND IT. THE STRONG WINDS COULD GENERATE LOW VISIBILITIES
AT TIMES TO LESS THAN A MILE IN BLOWING SNOW.

SDZ003-004-009-015-016-033>037-045-048-051-180830-
/O.CON.KABR.WI.Y.0009.000000T0000Z-130318T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
323 PM CDT SUN MAR 17 2013 /223 PM MDT SUN MAR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/
MONDAY...

* TIMING...STRONG SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL
  DIMINISH INTO THE EVENING AND BECOME NORTHWEST AND INTENSIFY
  THROUGH THE NIGHT. WINDS WILL DIMINISH MONDAY AFTERNOON.

* WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  WILL DECREASE AND BECOME NORTHWEST AND INCREASE AGAIN THROUGH
  THE NIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO
  50 MPH ARE POSSIBLE.

* IMPACTS...LIGHT SNOW COMBINED WITH THE STRONG WINDS WILL
  GENERATE VISIBILITIES TO LESS THAN A MILE. VISIBILITIES TO LESS
  THAN A HALF MILE ARE POSSIBLE THROUGHOUT THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
375 
WWUS73 KABR 180145
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
845 PM CDT SUN MAR 17 2013

...STRONG WINDS EXPECTED THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA. BEHIND
THAT LOW WINDS WILL BECOME NORTHWEST AND STRONG. SOME SNOW AND OR
RAIN MAY ACCOMPANY THAT STORM. 

SDZ003-004-009-015-016-033>037-045-048-051-181345-
/O.CON.KABR.WI.Y.0009.000000T0000Z-130318T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
845 PM CDT SUN MAR 17 2013 /745 PM MDT SUN MAR 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/
MONDAY...

* TIMING...THE WIND WILL BECOME NORTHWEST AND INTENSIFY THROUGH
  THE NIGHT. WINDS WILL DIMINISH MONDAY AFTERNOON.

* WINDS...THE WIND WILL BECOME NORTHWEST AND INCREASE THROUGH THE
  NIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50
  MPH ARE POSSIBLE.

* IMPACTS...LIGHT SNOW LATE TONIGHT COMBINED WITH THE STRONG WINDS
  COULD GENERATE VISIBILITIES LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
314 
WWUS73 KABR 180907
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CDT MON MAR 18 2013

...STRONG WINDS EXPECTED TO CONTINUE...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA
TODAY...RESULTING IN GUSTY NORTHWEST WINDS. THESE STRONG WINDS
WILL PERSIST INTO THE AFTERNOON BEFORE SUBSIDING. ANY LOOSE SNOW
WILL BLOW AROUND TODAY. 

SDZ005-006-010-017-018-182115-
/O.EXB.KABR.WI.Y.0009.000000T0000Z-130319T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
407 AM CDT MON MAR 18 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE ONGOING...AND WILL SLOWLY DIMINISH
  THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
  WILL CONTINUE.

* IMPACTS...LIGHT SNOW THIS MORNING...COMBINED WITH THE STRONG
  WINDS COULD GENERATE VISIBILITIES LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-016-033>037-045-048-051-182100-
/O.CON.KABR.WI.Y.0009.000000T0000Z-130318T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
407 AM CDT MON MAR 18 2013 /307 AM MDT MON MAR 18 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* TIMING...STRONG WINDS ARE ONGOING...AND WILL SLOWLY DIMINISH
  THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
  WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
384 
WWUS73 KABR 182050
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
350 PM CDT MON MAR 18 2013

...STRONG WINDS WILL SLOWLY DIMINISH LATER THIS EVENING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING STORM SYSTEM AND
APPROACHING HIGH PRESSURE WILL CONTINUE TO PROMOTE STRONG AND
GUSTY WINDS ACROSS PORTIONS OF THE AREA INTO THE EVENING HOURS.

SDZ003-004-009-015-016-033>037-045-048-051-182200-
/O.EXP.KABR.WI.Y.0009.000000T0000Z-130318T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
350 PM CDT MON MAR 18 2013 /250 PM MDT MON MAR 18 2013/

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

NORTHWEST WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS. THEREFORE...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

SDZ005-006-010-017-018-190000-
/O.CON.KABR.WI.Y.0009.000000T0000Z-130319T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
350 PM CDT MON MAR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE
  EARLY EVENING HOURS BEFORE SLOWLY DIMINISHING. 

* WINDS...SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45
  MPH.

* IMPACTS...AREAS OF BLOWING SNOW CAN BE EXPECTED AS WELL WITH
  PERIODS OF REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
499 
WWUS73 KABR 190004
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
704 PM CDT MON MAR 18 2013


SDZ005-006-010-017-018-190115-
/O.EXP.KABR.WI.Y.0009.000000T0000Z-130319T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD
704 PM CDT MON MAR 18 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. NORTHWEST WINDS WILL
CONTINUE TO DIMINISH THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:16 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 17, 1:16 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
116 AM CDT SUN MAR 17 2013

.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

UPDATED THE FORECAST FOR A LITTLE DEEPER PENETRATION OF SNOW INTO
THE WESTERN/CENTRAL CWA THIS EVENING. KMBG DOWN TO 1SM WITH SNOW
BAND. UPPED POPS AND AREAL COVERAGE THIS EVENING. HOPEFULLY -SN
WONT MAKE IT MUCH PAST THE JAMES RIVER.  TEMPS LOOK OKAY FOR NOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
WEAK WAVES OF ENERGY ALOFT CREATING A FEW AREAS OF LIGHT SNOW
ACROSS WESTERN AND CENTRAL SD THIS AFTERNOON. THE MAIN AREA OF
SNOW ACROSS SOUTHWEST SOUTH DAKOTA MAY AFFECT THE SOUTHWEST CWA
LATER THIS EVENING. ANOTHER AREA OF LIGHT SNOW IS MOVING SOUTHEAST
ACROSS SOUTHWEST ND AND INTO NORTH CENTRAL SD. HEI REPORTED
HEAVIER SNOW EARLIER THIS AFTERNOON AND LEMMON WEB CAM ALSO
INDICATING LIGHT TO MODERATE SNOW. HAVE INCLUDED SOME LIKELY POPS
ACROSS THE NORTHWEST CWA FOR THE REMAINDER OF THE AFTERNOON.

MAIN FOCUS IS ON THE STORM SYSTEM MOVING ACROSS THE REGION SUNDAY
NIGHT AND MONDAY. MODELS STILL SHOWING THE LOW TRACK FROM
NORTHEAST WY AND ACROSS FARGO INTO NORTHERN MN. NOT A FAVORABLE
STORM TRACK FOR HEAVY SNOW...BUT PRECIPITATION STILL A GOOD BET
ANYWAY. WILL HAVE PRECIP TYPE ISSUES AS WELL AS INITIALLY...TEMPS
WILL BE ABOVE FREEZING ALONG AND WEST OF THE JAMES VALLEY. COLD
AIR ADVECTION KICKS IN SUNDAY NIGHT WHICH WILL CHANGE THINGS OVER
TO SNOW. WINDS STILL LOOKING PRETTY STRONG AS WELL BEHIND THE COLD
FRONT. COULD BE DEALING WITH BLOWING SNOW ISSUES LATE SUNDAY NIGHT
THROUGH MONDAY. PRECIPITATION ENDS BY MONDAY EVENING AS LOW CENTER
MOVES INTO THE ARROWHEAD REGION OF MN.

.LONG TERM...TUESDAY THROUGH SATURDAY
MODELS SHOW VERY GOOD AGREEMENT KEEPING THE REGION MUCH COLDER
THAN NORMAL THROUGH THE LONG TERM. CANADIAN HIGH PRESSURE RIDGING
AT THE SURFACE WILL MOVE VERY LITTLE THROUGH THE ENTIRE LONG TERM.
AN UPPER LEVEL LOW PRESSURE AREA OVER THE GREAT LAKES REGION ON
TUESDAY MORNING SLOWLY WOBBLES EAST AND DOES NOT LEAVE THE
NORTHEAST COAST UNTIL SATURDAY. THUS...THE PERSISTENT FLOW OF
COLDER AIR ACROSS OUR REGION THROUGH THIS TIME FRAME REMAINS. HIGH
TEMPERATURES WILL BE ANYWHERE FROM 10 TO OVER 20 DEGREES BELOW
NORMAL WITH SOME LOCATIONS OVER THE SNOW COVERED AREAS AS MUCH AS
25 DEGREES BELOW NORMAL FOR HIGHS THROUGH THE LONG TERM. FOR
EXAMPLE...SISSETON IS EXPECTED TO BE 16 DEGREES ON TUESDAY
AFTERNOON WHERE THERE NORMAL HIGH IS AROUND 40 DEGREES THIS TIME
OF YEAR. HIGHS WILL ONLY RISE TO THE MID TO UPPER 20S BY FRIDAY AND
SATURDAY ACROSS NORTHEAST SD AND WEST CENTRAL MN. OTHERWISE...MUCH
OF THE LONG TERM APPEARS TO BE DRY ACROSS THE CWA EXCEPT FOR MAYBE
THE WESTERN CWA FOR THURSDAY...THURSDAY NIGHT AND FRIDAY WHERE
THERE IS SLIGHT CHANCE/CHANCES OF LIGHT SNOW. THE LATEST MODELS
NOW SHOW THE EASTERN CWA MAINLY DRY THROUGH THIS TIME PERIOD AND
HAVE CUT POPS BACK OR TAKEN THEM OUT OF THE EAST. MAY HAVE TO CUT
THESE EVEN MORE IN LATER FORECASTS. WARM AIR OVERRIDING THE LOW
LEVEL COLD AIR WILL BRING THE SLIGHT CHANCE/CHANCES OF SNOW TO THE
WESTERN CWA FROM THURSDAY THROUGH FRIDAY.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A MIX OF VFR/MVFR CIGS IS EXPECTED TONIGHT THROUGH THE FIRST PART
OF SUNDAY. IN ADDITION KABR/KMBG COULD SEE OCCASIONAL MVFR VSBYS
DUE TO LIGHT SNOW UNTIL THE EARLY MORNING HOURS. IT APPEARS THAT
KATY/KPIR WILL MISS MOST OF THE LATE NIGHT/EARLY MORNING SNOW AND
SHOULD CONTINUE WITH MOSTLY VFR VSBYS THROUGH THE NIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...TDK
SHORT TERM...TMT
LONG TERM...MOHR
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 16, 4:33 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
433 AM CDT SAT MAR 16 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-170945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
433 AM CDT SAT MAR 16 2013 /333 AM MDT SAT MAR 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE WILL MOVE ACROSS THE REGION SUNDAY AND MONDAY. MOST
OF THE PRECIPITATION WITH THIS SYSTEM WILL FALL IN NORTH DAKOTA
AND NORTHERN MINNESOTA...HOWEVER SOME LIGHT SNOWFALL ACCUMULATION
IS POSSIBLE. STRONG...GUSTY WINDS ARE ALSO EXPECTED WITH THIS
SYSTEM...BOTH OUT OF THE SOUTH AHEAD OF IT...AND FROM THE
NORTHWEST AS IT MOVES INTO MINNESOTA. STRONG WINDS AND BLOWING
SNOW WILL BE THE MAIN ISSUE DURING THE DAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:15 AM CDTBlizzard WatchABRBrown, Clark, Codington, Day, Deuel, Edmunds and 7 more10 hr
Mar 17, 2:11 PM CDTBlizzard WarningABRBrown, Clark, Codington, Day, Deuel, Edmunds and 7 more32 hr

Nearby

Wind Advisories in South Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.